Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Scout

HyperPOTS appointment

Recommended Posts

I just got back from seeing my autonomic specialist, and I'm feeling quite deflated.

I waited 6 months to see her,  and she barely spent 5 minutes with me. The rest of the time, I was with her registrar, who was just taking notes and asking me questions, not giving any medical advice etc. She was lovely, but I have to admit she seemed pretty clueless. I explained how I have gotten quite a lot worse this year, with spikes in BP, and then it going quite low, and the specialist just said to try a beta blocker again — Inderal, this time. I used to be on Metoprolol but the side effects for me were very severe. She seemed to think Inderal might "be different" for me, and we will just start with a low dose. She was fairly against calcium channel blockers. 

It's all really frustrating me if I'm honest, because it feels like none of the doctors I see really know what's going on / how to best treat it, and they give me conflicting information. 

Just feeling a bit lost and upset, and scared of those severe side effects I had from beta blockers coming back. 

Sorry for the negative post. 

I hope everyone's having a lovely day. 

 

Share this post


Link to post
Share on other sites

That sucks that they didn't do that much for you especially after the long waiting period. I know how you feel. What were the bad side effects the Metoprolol gave you? I know alot of people say this but having a magnesium citrate drink has really helped me when my pulse and BP go up during an adrenal flare. It acts as a natural calcium channel blocker. Hope you feel better! 

Share this post


Link to post
Share on other sites

@Jwarrior77 Thank you! 

I will definitely try some magnesium citrate. I used to take magnesium in a pill form (oxide I think), but haven't for a while. I've heard citrate is the best.

Metoprolol caused profound insomnia (didn't sleep a wink for 3 days once), depression, and oddly enough — made my POTS worse after a while. 

 

Share this post


Link to post
Share on other sites

@Scout No problem. And yeah Citrate is among some of the better forms of magnesium as it's absorbed better. The oxide form doesn't get absorbed as well and can even cause problems for some people if I remember correctly. I take mine in a supplement powder that is slightly flavored and mix it in water so it's also more therapeutic than taking a pill. I don't know if that helps me any better but it seems too. Maybe it's just placebo lol. 

That's crazy that the Metoprolol gave you those side effects. I wonder if anyone else has had bad reactions to it. Hopefully the docs can find a better Beta Blocker that won't do that.

 

Share this post


Link to post
Share on other sites
17 minutes ago, Jwarrior77 said:

@Scout No problem. And yeah Citrate is among some of the better forms of magnesium as it's absorbed better. The oxide form doesn't get absorbed as well and can even cause problems for some people if I remember correctly. I take mine in a supplement powder that is slightly flavored and mix it in water so it's also more therapeutic than taking a pill. I don't know if that helps me any better but it seems too. Maybe it's just placebo lol. 

That's crazy that the Metoprolol gave you those side effects. I wonder if anyone else has had bad reactions to it. Hopefully the docs can find a better Beta Blocker that won't do that.

 

Indeed! 

My cardiologist said insomnia is a fairly common side effect of metoprolol, and many beta blockers in general. I think I just seemed to get the short straw so to speak and had severe insomnia whilst on it. I certainly wouldn't wish severe sleep deprivation on anyone. Not fun!

And good to know! I'll go out in a couple of days once I recover from today, and will pick up some magnesium powder to try 😀

Share this post


Link to post
Share on other sites

I have been told that beta blockers interfere with melatonin, so I was told to take a little (up to 1mg) melatonin with my metoprolol. In my case, metoprolol enables me to sleep, because it quiets down my overactive heart. My sleep is awful in the first place and has been for ages.

 

I take magnesium taurate or glycinate before bed as those chelates have helpful compounds for sleeping.

Share this post


Link to post
Share on other sites

I am so sorry you had such a bad experience.  It’s so frustrating when that happens.  I hope that you have a GP or someone that can help.  Beta and alpha blockers interfere with melatonin and sleep.  When I couldn’t tolerate non selective betas like internal my cardiologist prescribed Bystolic which is a selective and worked very well.  My hypertension has been really bad for about 2 years now and I am back on non selective carvedilol and guanfacine for the alpha blocker.  The only thing that helps my sleep, and I have tried everything, is mitrazapine.  I also take extended release melatonin and magnesium maleate tablets.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...